North Carolina, 2007

Hail and Damaging Winds in North Carolina, April 11 to 12, 2007

April 11 to 12, 2007 · NWS RAH · 5 events in 5 counties and zones

eroding A hybrid CAD event. An area of low pressure |developed along the coastal trough as a cold front approached from the west.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Thunderstorms developed overnight in a strong baroclinic zone as a coastal trough spread inland from southeast to northwest into central North Carolina...eroding A hybrid CAD event. An area of low pressure |developed along the coastal trough as a cold front approached from the west. Thunderstorms developed along the area of low pressure and in the warm and moist warm sector.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 11, 9:21 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 11, 9:21 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1021 PM EDT WED APR 11 2007

.SHORT TERM /OVERNIGHT/...
A WARM FRONT HAS WORKED INTO THE EASTERN PORTION OF THE CWA...
WHILE COLD AIR HAS PUSHED INTO THE NW PIEDMONT. AN AREA OF LIGHT
TO MODERATE RAIN WILL MOVE ACROSS THE AREA TONIGHT...AND TAPER OFF
AFTER MIDNIGHT AS A COLD FRONT SWEEPS ACROSS THE REGION...
MOVING EAST OF THE CWA AFTER SUNRISE THURSDAY.

THE WEDGE OF COLD AIR OVER THE NORTHWEST HAS MADE IT NECESSARY TO
ADJUST TEMPERATURES IN THE REGION. WITH THE RAIN DIMINISHING OVER
THE NORTHWEST WILL DROP POPS TO LIKELY WHERE THEY WERE CATEGORICAL
EARLIER. MINOR CHANGES TO TEMPERATURES CWA-WIDE TO FIT CURRENT
TREND. NO OTHER CHANGES AT THE PRESENT TIME.

&&

.PREV DISCUSSION...
/ISSUED 303 PM EDT WED APR 11 2007/

SYNOPSIS...

A COASTAL TROUGH WILL SPREAD INLAND OVER FROM SE TO NW THROUGH THE
COASTAL PLAIN AND SANDHILLS AND INTO THE CENTRAL PIEDMONT IN THE
LATE AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH CENTRAL
NC AFTER MIDNIGHT...AND WILL MOVE OFFSHORE THURSDAY MORNING. BY
THURSDAY AFTERNOON...A TIGHT PRESSURE GRADIENT BETWEEN EXITING
SURFACE LOW AND INCOMING WEAK SURFACE HIGH WILL RESULT IN A A BRISK
WESTERLY WIND THAT WILL ADVECT DRY AND SEASONABLY MILD AIR INTO
CENTRAL NC. NEXT WEATHER SYSTEM WILL APPROACH THE AREA LATE
SATURDAY.

SHORT TERM /TONIGHT THROUGH SATURDAY/...

TONIGHT...
THE SE TO NW CAD DEMISE IS SLOWLY BEGINNING TO EVOLVE AS DEWPOINTS
IN THE SOUTHERN COASTAL PLAIN  ARE JUST NOW BEGINNING TO RISE INTO
THE MID TO UPPER 50S WITH TEMPERATURES WARMING INTO THE UPPER 50S TO
LOWER 60S. TOUGH CALL ON HOW MUCH AREAL COVERAGE TO EXPECT LATER
THIS EVENING AS ATLANTIC MARITIME INFLUENCE SPREADS INLAND WITH
COASTAL TROUGH. LOW CAPE...HIGH SHEAR ENVIRONMENT PROGGED BY
SHORT-TERM MODELS WITH ELEVATED CAPE ONLY AROUND 4-500J/KG WITH
LAPSE RATES NOT AS QUITE AS UNSTABLE AS PREVIOUS MODEL
RUNS(6.0-6.15). REVIEW OF 18Z METAR 6HR RAINFALL ACCUMULATIONS
AROUND THE FA...INDICATE THE HIGHER QPF IN THE NW PIEDMONT (NEAR
HALF AN INCH) WORKED OUT RATHER WELL UP TO THIS POINT...AND WILL
CONTINUE WITH THIS TREND INTO THE EVENING HOURS...WITH GREATER
SUPPORT ALOFT FROM UPPER DIFFLUENCE REGION AND BROAD SCALE CYCLONIC
CIRCULATION FROM NEGATIVE TILTING SHORTWAVE TROUGH. WILL GO WITH
ADDITIONAL 0.25 OF AN INCH IN THE NW...SHARPLY DECREASING TO THE SE.
OF COURSE ANY CONVECTION THAT IS ABLE TO DEVELOP WILL RESULT IN
LOCALLY HIGHER AMOUNTS. WILL DECREASE PROBABILITY OF THUNDER IN THE
EAST...TO ISOLATED AS THERE DOES NOT APPEAR TO BE ENOUGH SUPPORT TO
WARRANT HIGHER THREAT. SHOWERS EXPECTED TO QUICKLY TAPER OFF AFTER
MIDNIGHT. TEMPERATURES OVERNIGHT WILL BE SLOWLY RISING OR STEADY FOR
MUCH OF THE NIGHT...WITH PERHAPS A SLIGHT COOL DOWN IN THE WEST
LATE. WILL CONTINUE WITH NON-DIURNAL TEMPERATURE CURVE OVERNIGHT.

THURSDAY THROUGH FRIDAY...RAPID CLEAR OUT BEHIND FRONT...WITH MOSTLY
SUNNY SKIES BY MID MORNING. BREEZY THURSDAY AFTERNOON WITH TIGHT
PRESSURE GRADIENT. STATISTICAL MOS GUIDANCE INDICATING 17 TO 20 KTS
OF DRY WESTERLY FLOW. FULL SUN THICKNESSES GIVE HIGHS IN THE
70S...WITH MAYBE SEE ADDITIONAL WARMING FROM SUBSIDENCE WARMING IN
THE WEST. MIXING CONTINUES OVERNIGHT...KEEPING WIND 5 TO 8 KTS...AND
KEEP MIN TEMPERATURES UP AS WELL. LOWS IN THE UPPER 30S TO MID 40S.
WEAK SURFACE RIDGING AND MINOR SHORTWAVE RIDGING ALOFT FOR FRIDAY.
WILL SEE AN INCREASE IN MID AND HIGH CLOUDS LATE IN THE DAY.
OTHERWISE...DRY AND SLIGHTLY COOLER WITH TRAJECTORIES FROM THE NW.
HIGHS 65 TO 70. LOWS FRIDAY NIGHT...LOWER TO MID 40S.

SATURDAY...WAA SHOWERS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
ALONG LIFTING WARM FRONT ACROSS THE AREA...AHEAD OF COLD FRONT.
BULK OF PRECIP TO OCCUR OVERNIGHT. CONTINUED CHANCE POPS...WITH
HIGHEST CHANCE POPS IN THE WEST. LEANED TOWARDS MEAN ENSEMBLE MOS
GUIDANCE ON SATURDAY WITH MOSTLY CLOUDY SKIES. HIGHS IN THE 60S.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

DESPITE SOME DIFFERENCES IN THE MODEL FORECAST TRACK OF THE
DEEPENING LOW OVER THE CAROLINAS AND THE MID-ATLANTIC FOR SATURDAY
NIGHT INTO SUNDAY...THE CONSENSUS IS FAIRLY CLEAR AND HAS BEEN
CONSISTENT IN SHOWING HIGH CHANCES FOR SHOWERS WITH CONSIDERABLE
MOISTURE IN THE MEAN OVER CENTRAL NORTH CAROLINA.  AT THIS
POINT...WILL INTRODUCE LIKELY CHANCES FOR SHOWERS SATURDAY NIGHT
THROUGH SUNDAY MORNING...WITH CHANCES GRADUALLY TAPERING OFF SUNDAY
AFTERNOON AS THE SURFACE LOW PULLS AWAY TO THE NORTHEAST.  BASED ON
THE VERY LATEST GFS...COULD BE MOVING THE SHOWERS OUT A LITTLE FAST
FOR THE KRWI AND KRZZ AREAS EARLY SUNDAY EVENING...BUT THE END OF
THE PRECIPITATION SHOULD BE SHORTLY AFTER DARK AT THE LATEST.

THE 06Z GFS WAS VERY COLD IN ITS ATMOSPHERIC PROFILE...WITH MODEL
SOUNDINGS FROM THAT SHOWING AN ABOVE FREEZING LAYER ONLY AROUND
1000FT THICK IN THE PIEDMONT BY 18Z SUNDAY AND 1296M THICKNESSES
FROM 1000-850MB OVER THE NORTHWEST PIEDMONT BY 12Z MONDAY.  SURFACE
WET-BULB ZERO TEMPERATURES...HOWEVER...NEVER GOT BELOW 0C.  THE 12Z
GFS HAS TRENDED WARMER...WITH DRY AIR MOVING INTO CENTRAL NORTH
CAROLINA WELL BEFORE THE ABOVE FREEZING LAYER NEAREST THE SURFACE
WOULD BECOME SUFFICIENTLY THIN TO WARRANT CONCERN ABOUT PRECIPITATION
TYPE.  EVEN ON THE 06Z GFS...THERE WAS ENOUGH ELEVATED INSTABILITY
TO CONTINUE MENTIONING THE CHANCE FOR THUNDERSTORMS...AND IF THE
TREND OF THE GFS CONTINUES THERE COULD BE SOME OVERNIGHT STRONG
THUNDERSTORMS SATURDAY WITH WINDS OVER A DEEP LAYER JUST OFF OF THE
SURFACE 40KT OR GREATER.  BY MONDAY MORNING...TEMPERATURES MAY BE AS
COLD AS THE MID 30S IN STRONG COLD-AIR ADVECTION BEHIND THE
DEEPENING LOW.  THE WIND IS EXPECTED TO BE STRONG ENOUGH TO PRECLUDE
FROST...BUT IT SHOULD BE CHILLY ONCE AGAIN AND AT A MINIMUM THOSE
HEADED OUT EARLY MONDAY MORNING SHOULD BE PREPARED FOR A BRISK START.

ALTHOUGH CONDITIONS WILL BE DRY MONDAY INTO TUESDAY...THE MAIN
WEATHER ISSUE THEN WILL BE BREEZY CONDITIONS AND LOWERING DEW
POINTS.  MONDAY SHOULD BE THE BREEZIEST DAY IF THE GFS VERIFIES WITH
ITS 30-35KT WINDS JUST OFF OF THE SURFACE AND A WELL-MIXED BOUNDARY
LAYER.  THERE STILL COULD BE SOME RESIDUAL GUSTINESS TUESDAY.  HIGH
TEMPERATURES WILL AVERAGE BELOW NORMAL.

ANOTHER UPPER LOW IS FORECAST TO MOVE FROM THE PLAINS INTO THE
TENNESSEE VALLEY BY WEDNESDAY NIGHT.  WITH THE RIDGE AXIS FORECAST
TO BE OVERHEAD AT 00Z THURSDAY...CLOUDS WILL BE ON THE INCREASE
BUT THE CHANCES FOR SHOWERS SHOULD HOLD OFF UNTIL THURSDAY MORNING.
BASED ON THE AMPLITUDE OF THE UPPER PATTERN WILL KEEP DRY CONDITIONS
IN THE FORECAST DURING LATE IN THE SEVENTH DAY...ALTHOUGH THE BEST
ALTERNATIVE AT THIS TIME WOULD BE A SMALL CHANCE OF SHOWERS LATE
WEDNESDAY NIGHT.

LOOKING BEYOND THE EXTENDED PERIOD...THE BELOW NORMAL WEATHER REGIME
APPEARS TO CONTINUE INTO THE FOLLOWING WEEKEND.  BY THEN...NORMAL
HIGHS START TO GET WELL INTO THE 70S.  TEMPERATURES THAT WARM WILL
BE DIFFICULT TO COME BY...ESPECIALLY IF THE REALLY LONG-RANGE GFS IS
CORRECT WITH ANOTHER LOW DEVELOPING OVER THE SOUTHEAST AND OFF OF
THE COAST LATE NEXT WEEK.

AVIATION /18Z-18Z/...

IFR CONDITIONS WILL BE THE RULE OVERNIGHT...WITH SOME LIFR
CONDITIONS EXPECTED ESPECIALLY TOWARD THE TRIAD AHEAD OF A WEAK WARM
FRONT MOVING THROUGH OVERNIGHT AS THE COLD AIR DAMMING WEDGE STARTS
TO BREAK DOWN IN CENTRAL NORTH CAROLINA.  PERIODS OF RAIN AND
DRIZZLE WILL DIMINISH OVERNIGHT AS A SURFACE TROUGH MOVES EAST AND
SURFACE WINDS QUICKLY SHIFT TO THE SOUTHWEST AND WEST.  FOLLOWING
TROUGH PASSAGE...THE GFS IN ITS LOW-LEVEL RELATIVE HUMIDITY FIELDS
AND MODEL SOUNDINGS QUICKLY DIMINISHES THE BOUNDARY LAYER MOISTURE
AND WOULD ANTICIPATE A FAIRLY RAPID IMPROVING TREND FROM IFR
CEILINGS TO VFR BETWEEN 06Z AND ABOUT 12Z.  DECENT LOW-LEVEL LAPSE
RATES THURSDAY MORNING WILL LEAD TO GUSTY SURFACE WINDS BY 15Z.

FOR THE AFTERNOON AND EARLY EVENING HOURS...MENTIONED LOW-LEVEL WIND
SHEAR AT ALL TAF SITES IN CENTRAL NORTH CAROLINA.  KRAX WSR-88D
SHOWS WINDS TO BE SOUTHEAST AT AROUND 35KT WITHIN THE FIRST COUPLE
OF THOUSAND FEET OF THE SURFACE.  GIVEN THAT THE SURFACE WINDS ARE...
IN GENERAL...LESS THAN 10KT AND SEVERAL OBSERVATION SITES IN CENTRAL
NORTH CAROLINA ARE FROM THE NORTHEAST AT THE SURFACE...THE MENTION
OF LLWS SEEMS PRUDENT.  925MB WINDS ARE FORECAST TO INCREASE TO
AROUND 40KT EARLY THIS EVENING BEFORE DIMINISHING SOME FOLLOWING THE
PASSAGE OF THE SURFACE TROUGH...BEING JUST UNDER 30KT ACROSS CENTRAL
NORTH CAROLINA BY 12Z THURSDAY...CONTINUING THURSDAY MORNING.

FIRE WEATHER...

IN LIGHT OF TODAYS RAINFALL AND TONIGHTS EXPECTED RAINFALL...
LARGE FUEL MOISTURE LEVELS SHOULD BE ADEQUATE...DESPITE STRONG
MIXING EXPECTED TOMORROW AFTERNOON AND AFTN DEWPOINTS IN THE 30 TO
35 PERCENT RANGE. THEREFORE WILL ONLY MENTION IN HAZARDOUS WEATHER
OUTLOOK (HWO) IN LIEU OF SPECIAL FIRE WX STATEMENT (SPS).

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RHJ
Hazardous weather outlook, Apr 11, 4:11 AM EST, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
511 AM EDT WED APR 11 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-120915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
511 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WIDESPREAD
RAIN IS EXPECTED OVER THE AREA TODAY. THEN SCATTERED SHOWERS
TONIGHT WITH A FEW THUNDERSTORMS IN THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...
DRY CONDITIONS WILL RETURN TO THE AREA. STRONG WESTERLY WINDS OF
10 TO 20 MPH WITH GUSTS UP TO 30 MPH...WARM TEMPERATURES AND LOW
RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT WILL RESULT IN THE
POTENTIAL FOR ADVERSE FIRE WEATHER CONDITIONS.

FRIDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 7:25 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED APR 11 2007

NCZ007-021>025-038>041-073>077-083>086-088-120130-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...
LAURINBURG...RAEFORD...FAYETTEVILLE
825 PM EDT WED APR 11 2007

LINE OF SHOWERS WITH SCATTERED THUNDERSTORMS OVER THE WESTERN PIEDMONT...

A LINE OF SHOWERS... WITH SCATTERED THUNDERSTORMS WILL CONTINUE TO
MOVE TO THE NORTHEAST AT 40 MPH ACROSS THE WESTERN AND CENTRAL PIEDMONT
THROUGH 930 PM. THE SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT
NORTH STANLY... DAVIDSON... GUILFORD... NORTHWEST MONTGOMERY...
AND RANDOLPH COUNTIES. THIS INCLUDES BADIN LAKE... HIGH ROCK
LAKE... LEXINGTON... TROY... ASHEBORO... AND GREENSBORO. BRIEF
HEAVY RAIN FOR 15 TO 20 MINUTES... GUSTY WIND TO 35 MPH... AND
OCCASIONAL LIGHTNING WILL POSE WEATHER HAZARDS IN THESE AREAS
THROUGH 915 PM. IF THE LINE HOLDS TOGETHER... IT WILL REACH THE
ROBBINS... SANFORD... SILER CITY... BURLINGTON... ROXBORO AREAS
BEFORE 1000 PM.

BADGETT
Special weather statement, Apr 11, 8:40 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT WED APR 11 2007

NCZ007-021>025-038>041-073>077-083>086-088-120230-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...
LAURINBURG...RAEFORD...FAYETTEVILLE
940 PM EDT WED APR 11 2007

...LINE OF SHOWERS WITH SCATTERED THUNDERSTORMS MOVING EAST AT 40
MPH OVER THE PIEDMONT AND SANDHILLS..

A LINE OF SHOWERS... WITH SCATTERED THUNDERSTORMS WILL CONTINUE TO
MOVE TO THE EAST AT 40 MPH ACROSS THE CENTRAL AND EASTERN PIEDMONT
AND SANDHILLS THROUGH 1030 PM. THE SCATTERED THUNDERSTORMS ARE
EXPECTED TO AFFECT ANSON... RICHMOND... MOORE... RANDOLPH... EASTERN
GUILFORD... LEE... CHATHAM... ALAMANCE... ORANGE... AND PERSON
COUNTIES THROUGH 1030 PM. THIS INCLUDES ASHEBORO... RANDLEMAN...
WADESBORO... ROCKINGHAM... ROBBINS... SILER CITY... SANFORD...
BURLINGTON... HILLSBOROUGH... AND ROXBORO.

A PERIOD OF HEAVY RAIN FOR 20 TO 30 MINUTES... GUSTY WIND TO 35
MPH... AND OCCASIONAL LIGHTNING WILL POSE WEATHER HAZARDS IN THESE
AREAS THROUGH 1030 PM. IF THE LINE HOLDS TOGETHER... IT WILL REACH
THE OXFORD... DURHAM... RALEIGH... CARY... APEX... AND LILLINGTON...
AND FORT BRAGG AREAS BEFORE 1030 PM.

BADGETT
Special weather statement, Apr 11, 9:46 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT WED APR 11 2007

NCZ007>011-023>028-040>043-075>078-084>086-088-089-120400-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...BURLINGTON...CHAPEL HILL...DURHAM...
LOUISBURG...NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...
SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...
GOLDSBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
1046 PM EDT WED APR 11 2007

...LINE OF SHOWERS AND SCATTERED THUNDERSTORMS MOVING EAST AT 40
MPH OVER THE EASTERN PIEDMONT AND SANDHILLS..

A LINE OF SHOWERS... WITH SCATTERED THUNDERSTORMS WILL CONTINUE TO
MOVE TO THE EAST AT 40 MPH ACROSS THE EASTERN PIEDMONT AND
SANDHILLS THROUGH 1200 AM. THE SCATTERED THUNDERSTORMS ARE
EXPECTED TO AFFECT PERSON... GRANVILLE... VANCE... ORANGE...
DURHAM... WAKE... CHATHAM... LEE... HARNETT... MOORE... AND
RICHMOND COUNTIES. THIS INCLUDES ROXBORO... HENDERSON... DURHAM...
CHAPEL HILL... CARY... RALEIGH... APEX... JORDAN LAKE...
SANFORD... PITTSBORO... LILLINGTON... SOUTHERN PINES... AND
ELLERBE.

HEAVY RAIN FOR 20 TO 30 MINUTES... GUSTY AND SHIFTING WIND TO 35
MPH... AND OCCASIONAL LIGHTNING WILL POSE WEATHER HAZARDS IN THESE
AREAS THROUGH 1200 AM. IF THE LINE HOLDS TOGETHER... IT WILL
REACH THE WARRENTON... LOUISBURG... WAKE FOREST... GARNER AND FORT
BRAGG AROUND 1200 AM.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST
INFORMATION.

BADGETT

The radar

The Raleigh/Durham radar (KRAX), 28 km away, was scanning. The volume nearest the first event began at 03:47 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Wake

When
April 11, 10:48 PM EST
Where
Wake County, 4 mi NE of Holly Spgs
Measured
1 in hail
Reported by
Public
Coordinates
35.691, -78.800

Quarter size hail on Whitehart Lane near the intersection of Ten-Ten Road and Grahm Newton Road.

Thunderstorm Wind, Johnston

When
April 11, 11:15 PM EST
Where
Johnston County, 12 mi W of Smithfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.500, -78.563

Tree blocking the road in McGees Crossroads area near HWY 210 and Raleigh road.

Thunderstorm Wind, Stanly

When
April 12, 12:15 AM EST
Where
Stanly County, 8 mi S of Albemarle
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.254, -80.220

One tree down across Old Aquadell Road.

Hail, Montgomery

When
April 12, 12:45 AM EST
Where
Montgomery County, 3 mi S of Troy
Measured
0.88 in hail
Reported by
Public
Coordinates
35.327, -79.900

Thunderstorm Wind, Moore

When
April 12, 1:38 AM EST
Where
Moore County, 2 mi S of Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.321, -79.420

Tree down on Summer Hill Church Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15540, 15541, 15542, 27683, 15543.